MAUDE Adverse Event Report: LIVANOVA DEUTSCHLAND ELECTRICAL REMOTE-CONTROLLED TUBING CLAMP; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS

LIVANOVA DEUTSCHLAND ELECTRICAL REMOTE-CONTROLLED TUBING CLAMP; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS
Model Number SRD S5 ERC TUBING CLAMP/500MM
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/28/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A.1.-a.5.There was no patient involvement.H11: livanova deutschland manufactures the electrical remote-controlled tubing clamp.The incident occurred in (b)(6).Livanova initiated an investigation.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.
 
Event or Problem Description
Livanova deutschland received a report that an electrical remote-controlled tubing clamp was not working.The issue occurred post-procedure.There was no patient involvement.
 
Additional Manufacturer Narrative
H11: the affected part was returned to livanova deutschland for a detailed investigation.The technician could reproduce the reported issue: error message "arterial clamp defective" was displayed, with no possibility to control the clamp (open/close buttons not shown).Inspection of the device revealed a high level of fluid penetration in the overall clamp, with corrosion and crystalloids, metal plate for the board was completely covered with broken screws stuck inside, corrosion on the motor and stator plus spindle were blocked inside the clamp head.In addition, it is highly probable that also the boards got damaged from the fluid penetration.Device cannot be repaired and it is likely that device will be scrapped by customer.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.
 
Event or Problem Description
See initial information.
 
Additional Manufacturer Narrative
H11: through follow-up communication it was confirmed that the unit has been scrapped.A device service history review has been performed and identified that the unit was manufactured in 2022 and no other similar event has been reported, neither concerning trend has been identified.Based on all the gathered information, the most likely root cause of reported event has been assigned to improper user cleaning and maintenance of the device, leading to fluid penetration into the clamp at the point that all internal components were highly damaged.The risk is in the acceptable region.No specific action was currently deemed necessary.Livanova will keep monitoring the market.
 
Event or Problem Description
See initial report.

Brand Name
ELECTRICAL REMOTE-CONTROLLED TUBING CLAMP
Common Device Name
CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
LIVANOVA DEUTSCHLAND
lindberghstrasse 25
munich 80939
GM  80939
Manufacturer (Section G)
LIVANOA DEUTSCHLAND
lindberghstrasse 25
munich 80939
GM   80939
Manufacturer Contact
annarita di lascio
14401 w. 65th way
arvada, CO 80004
MDR Report Key22307211
Report Number9611109-2025-90196
Device Sequence Number20974380
Product Code DTQ
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K071318
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/04/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSRD S5 ERC TUBING CLAMP/500MM
Device Catalogue Number60-05-60
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/28/2025
Supplement Date Received by Manufacturer08/05/2025
02/05/2026
Initial Report FDA Received Date06/23/2025
Supplement Report FDA Received Date09/04/2025
03/04/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/20/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown